Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 18, 2016, 8:45 PM CDT for Cameron County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2016, 8:45 PM CDT (01:45 UTC)
- Expired
- Apr 18, 2016, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 31 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted.
766
WUUS54 KBRO 190145
SVRBRO
TXC061-190230-
/O.NEW.KBRO.SV.W.0019.160419T0145Z-160419T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
845 PM CDT MON APR 18 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 930 PM CDT
* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SOUTH PADRE ISLAND...MOVING NORTH AT 5
TO 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE
DAMAGE WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND
MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS. EXPECT MINOR
WIND DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING AND
SOME FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL TREES
WILL BE UPROOTED. DAMAGE TO POWER LINES AND SOME POWER
POLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SOUTH PADRE ISLAND...PORT ISABEL LIGHTHOUSE...
GARRIA ELEMENTARY SCHOOL...U.S. COAST GUARD STATION...
SOUTH PADRE ISLAND CONVENTION CENTER...PORT ISABEL HIGH SCHOOL...
BEACH ACCESS FIVE...
PORT ISABEL CITY HALL AND SOUTH PADRE ISLAND POLICE DEPARTMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING.
STAY AWAY FROM WINDOWS.
&&
LAT...LON 2600 9724 2610 9729 2611 9717 2615 9724
2620 9718 2620 9729 2612 9728 2612 9729
2623 9735 2621 9724 2625 9719 2623 9731
2626 9718 2607 9714
TIME...MOT...LOC 0143Z 166DEG 6KT 2610 9717
HAIL...1.50IN
WIND...60MPH
$$3 follow-up statements
704
WWUS54 KBRO 190203
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
903 PM CDT MON APR 18 2016
TXC061-190230-
/O.CON.KBRO.SV.W.0019.000000T0000Z-160419T0230Z/
CAMERON TX-
903 PM CDT MON APR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EAST CENTRAL CAMERON COUNTY...
AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LAGUNA
VISTA POLICE DEPARTMENT TO BEACH ACCESS FOUR...MOVING NORTH AT 10
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND PROPERTY. VEHICLE
DAMAGE WILL INCLUDE CRACKED OR SHATTERED WINDSHIELDS AND
MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS. EXPECT MINOR
WIND DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING AND SOME
FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE
UPROOTED. DAMAGE TO POWER LINES AND SOME POWER POLES IS
EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SOUTH PADRE ISLAND...PORT ISABEL LIGHTHOUSE...U.S. COAST GUARD
STATION...SOUTH PADRE ISLAND CONVENTION CENTER...PORT ISABEL HIGH
SCHOOL...BEACH ACCESS FIVE...PORT ISABEL CITY HALL AND SOUTH PADRE
ISLAND POLICE DEPARTMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 2600 9724 2610 9729 2611 9717 2615 9724
2620 9718 2620 9729 2612 9728 2612 9729
2623 9735 2621 9724 2625 9719 2623 9731
2626 9718 2607 9714
TIME...MOT...LOC 0201Z 157DEG 8KT 2612 9728 2616 9717
HAIL...1.50IN
WIND...60MPH
$$
60122
WWUS54 KBRO 190218
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
918 PM CDT MON APR 18 2016
TXC061-190230-
/O.CON.KBRO.SV.W.0019.000000T0000Z-160419T0230Z/
CAMERON TX-
918 PM CDT MON APR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EAST CENTRAL CAMERON COUNTY...
AT 917 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM HOLLY BEACH
TO BEACH ACCESS FIVE...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE
HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS
WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO
POWER LINES AND SOME POWER POLES IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 2600 9724 2610 9729 2611 9717 2615 9724
2620 9718 2620 9729 2612 9728 2612 9729
2623 9735 2621 9724 2625 9719 2623 9731
2626 9718 2607 9714
TIME...MOT...LOC 0217Z 166DEG 7KT 2613 9729 2617 9717
HAIL...1.25IN
WIND...60MPH
$$
60138
WWUS54 KBRO 190232
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
932 PM CDT MON APR 18 2016
TXC061-190240-
/O.EXP.KBRO.SV.W.0019.000000T0000Z-160419T0230Z/
CAMERON TX-
932 PM CDT MON APR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CAMERON COUNTY
HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THE
THUNDERSTORMS DEVELOPING OVER CAMERON COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 2600 9724 2610 9729 2611 9717 2615 9724
2620 9718 2620 9729 2612 9728 2612 9729
2623 9735 2621 9724 2625 9719 2623 9731
2626 9718 2607 9714
TIME...MOT...LOC 0229Z 166DEG 6KT 2613 9729 2617 9717
$$
60What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:30 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 18, 6:30 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
630 PM CDT MON APR 18 2016
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING OVER
CENTRAL DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY...MOST NEAR
MFE...WHILE BRO AND HRL ARE SO FAR TROUBLE-FREE. THE CONVECTION
TREND HAS BEEN BUILT INTO THE CURRENT SUITE OF TAFS...WITH THE
ACTIVITY LIKELY TO AFFECT THE AERODROMES DURING THE OVERNIGHT
HOURS. TOMORROW...VFR CONDITIONS SHOULD PREVAIL WITH DRIER
CONDITIONS DUE TO THE ATMOSPHERE BEING WORKED OVER BY SHOWERS
AND THUNDERSTORMS MONDAY NIGHT.
&&
.PREV DISCUSSION... /ISSUED 309 PM CDT MON APR 18 2016/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...OH TO HAVE A CRYSTAL
BALL TO SEE EXACTLY HOW SMALL SCALE FEATURES WILL EVOLVE FROM
LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SUCH A CRYSTAL
BALL WOULD SHED LIGHT ON SO MANY MODEL DIFFICULTIES IN RESOLVING
ONGOING AND EXPECTED CONVECTIVE DEVELOPMENT AS WE MOVE ALONG. WHEN
FACED WITH THE NEAR IMPOSSIBILITY OF SPECIFIC MESOSCALE
DEVELOPMENT...THE BEST ANSWER ISN'T TO PUNT BUT RATHER GO WITH THE
MOST LOGICAL SOLUTION BASED ON SIMILAR PRIOR EVENTS AND THE BIGGER
PICTURE.
BEFORE DOING THIS...A DISCUSSION OF THE GFS AND RECENTLY ARRIVED
ECMWF...AS WELL AS THE HIGH RES RAPID REFRESH. FIRST...THE ECMWF IS
HIGHLY POLLUTED WITH CONVECTIVE FEEDBACK FROM UPSTREAM EVENTS IN
CENTRAL AND SOUTHEAST TEXAS...FORECASTING A PHANTOM 0.75" IN
SOUTHEAST WEBB COUNTY *BY 18Z TODAY* WHEN NOTHING BUT CLOUDS AND A
FEW SPRINKLES HAS BEEN THE STORY. BY 00Z...JUST A FEW HOURS FROM
NOW...IT PLOPS NEARLY 3 INCHES OVER THE JIM HOGG/EASTERN ZAPATA
RANCHLANDS. WHILE A SINGLE STRONG CELL COULD DO THIS...THERE'S VERY
LITTLE SKILL AND ONLY THE PASSAGE OF A FAST MOVING MESO-VORT CENTER
TO MAKE THE CASE. BY 00Z...SAID SPEED MAX IS ON THE LOWER TEXAS
COAST AND BY 06Z LINKED UP WITH AN MCS THAT DEVELOPS IN NUEVO
LEON/TAMAULIPAS AND WELL SOUTH OF THE REGION. THE GFS ISN'T MUCH
BETTER...WITH A CONVECTIVE BOMB BY NOW ACROSS THE COASTAL BEND WITH
THE REALITY JUST THE ONSET OF SCATTERED ACTION ALONG THE WAVY
BOUNDARY. THEREAFTER...A SIMILAR BLOSSOMING TO LAST NIGHT IS SEEN
AT 00Z ACROSS EASTERN NUEVO LEON WHICH IS SUPPORTED BY A NICE BAND
OF 250 MB DIVERGENCE AND CONTINUED DIFFLUENCE...ALBEIT WEAK. THAT
BLOB BECOMES THE EASTERN TAMAULIPAS MCS BY 06Z WHICH MATCHES THE
ECMWF AT THAT POINT.
WITH EACH MODEL...THE VALLEY SEEMS TO MISS THE ACTION OVERNIGHT.
ONLY THE HIGH-RES RAPID REFRESH HAS SOME CLIMATOLOGICAL LOGIC AT
THIS POINT WITH AT LEAST SOME CLUSTERING...DISORGANIZED ON RECENT
RUNS...OF THUNDERSTORMS ACROSS PARTS OF THE RANCHLANDS DURING THE
EARLY TO MID EVENING. THEN...EVEN THEY "LOSE" THE ACTION BEFORE
MIDNIGHT...BUT IS THIS REALISTIC?
SO...USING LITTLE MORE THAN CLIMO ANALOGS...HAVE KEPT RAIN CHANCES
MINIMAL TO NONE FOR THE LOWER AND PARTS OF THE MID VALLEY THROUGH
SUNSET AS STABILIZED ATMOSPHERE AND RESURGENCE OF SOUTHEAST SYNOPTIC
WINDS WILL TEND TO KEEP DIFFERENTIAL DIABATIC HEATING BOUNDARY
ACROSS THE SH 285/SH 16 AREA AND POINTS NORTH THROUGH THE AFTERNOON.
INITIAL STORM MOTION FROM SOUTHWEST TO NORTHEAST ACROSS THE SOUTH
TEXAS BRUSH COUNTRY AND COASTAL BEND AUGUR WELL FOR LOWER CHANCES IN
THE VALLEY AS WELL.
BY SUNSET...EXPECT AN ARC OF CONVECTION TO FIRE ALONG/EAST OF THE
SIERRA MADRE TOWARD EASTERN NUEVO LEON AND NORTHERN TAMAULIPAS. SOME
OF THIS WILL SURVIVE OR DEVELOP INTO STARR/ZAPATA/SOUTHERN JIM HOGG
AND POSSIBLY REACH INTO BROOKS AND HIDALGO. WITH ALL MODELS AND
THIS MORNING'S PRECURSOR GIVING CONFIDENCE IN A MEXICAN MCS VS. AN
RGV ONE OVERNIGHT...THE BETTER ACTION MAY WELL SHIFT ON AN
ORTHOGONAL EAST-SOUTHEAST MOTION TOWARD MIDNIGHT. THAT SAID...CAN'T
COMPLETELY RULE OUT THE POTENTIAL FOR PART OF AN MCS TO DEVELOP OVER
THE RGV...SO HAVE RETAINED THE "CHANCE" POPS BUT ADDED SEVERE
WORDING BASED ON SPC GUIDANCE...RECENT MESOSCALE DISCUSSION...AND
LOCAL GRAPHICS. WAIT AND SEE IS THE BUZZWORD AT THIS POINT. WOULD
NOT SURPRISE TO SEE ANOTHER WAKE LOW AND SOUTHERLY WIND GUSTS TO 40-
50 MPH FROM ACTION TO OUR SOUTH AT THE VERY LEAST DURING THE 11 PM
TO 4 AM TIME FRAME.
BEYOND TONIGHT...ASSUMING ATMOSPHERE IS "WORKED OVER" FROM WHATEVER
HAPPENS OVERNIGHT EXPECT A PERIOD OF QUIET THROUGH THE EARLY
AFTERNOON TUESDAY BEFORE PERHAPS A SCATTERING OF SHOWERS AND A FEW
RUMBLES BY AFTERNOON. ANOTHER WEAK PERTURBATION SLITHERS EAST OF
THE SIERRA MADRE OVERNIGHT TUESDAY...SHOWN BY ALL MODELS...WHICH MAY
GIVE ANOTHER THREAT FOR SOMETHING. CURRENT RAIN CHANCES IN THE
30/40 RANGE FIT THE UNCERTAINTY BILL FOR NOW.
ONE MORE ITEM TO NOT FORGET ABOUT: FOR THE BEACH...PERPENDICULAR
SWELL COURTESY OF THE BIG EASTERN U.S. HIGH FOR THE PAST FEW DAYS
MAY REACH THE COASTLINE AND CREATE RUN-UP AND SOME OVERWASH INTO
TUESDAY. WILL CONTINUE TO MONITOR BEACH CAMS TO SEE IF STATEMENT
NEEDED FOR LATER TODAY INTO TUESDAY.
LONG TERM /WEDNESDAY THROUGH MONDAY/...THE UPPER LOW FINALLY
MOVES WELL NORTH OF TEXAS WEDNESDAY AND BECOMES ABSORB WITHIN A
LARGE SYNOPTIC LOW OVER THE GREAT LAKES/MIDWEST. THE ENERGY FROM
THIS LOW SWINGS EAST DRAGGING A WEAK COLD FRONT SOUTH AND WIMPS
ITS WAY THROUGH THE REGION THURSDAY NIGHT OR EARLY FRIDAY
ACCORDING TO THE LATEST MODEL SUITE AND CONFIRMED BY THE WPC
FORECAST. ANOTHER UPPER LOW TAKES MOVES IN FROM THE WEST COAST AND
STEADILY MOVES THROUGH THE DESERT SOUTHWEST NEXT WEEKEND.
MODEST MOISTURE AND WEAK DISTURBANCES WITHIN A NEARLY ZONAL FLOW TO
ALLOW FOR THE OCCASIONAL DAILY CROP OF SHOWERS OR THUNDERSTORMS TO
DEVELOP MAINLY OVER THE SIERRA MADRE AND DRIFT EASTWARD WITH THE
GENERAL WESTERLY FLOW. CAN NOT RULE OUT ISOLATED HOME GROWN
CONVECTION EACH AFTERNOON WITH ANY SEA BREEZE BOUNDARY OR OTHER
BOUNDARIES FROM PREVIOUS CONVECTION. THE WEAK SURFACE BOUNDARY
THURSDAY NIGHT OR EARLY FRIDAY MAY ACT AS DECENT LIFTING MECHANISM
BUT MODELS ARE NOT IN GOOD AGREEMENT WITH POPS AND STRENGTH OF THE
FORCING. IN A NUTSHELL...THERE IS NO ONE PARTICULAR DAY OR ELEMENT
SEEN TO PROVIDE THE REGION A MORE DEFINITE CHANCE OF RAIN. THE 20 TO
40 PERCENT EACH DAY OR EVENING THAT HAS BEEN IN THE FORECAST REMAINS
IN TACT UNTIL THERE IS A MORE DEFINITE TREND SEEN BY THE MODELS.
GFS AND ECMWF TEMPERATURES GUIDANCE ARE IN GOOD CONSISTENCY AND
SHOW NO VARIATION BETWEEN HIGHS AND LOWS. SEASONAL TEMPERATURES
ARE IN ORDER AND LITTLE CHANGE TO THE EARLIER FORECAST WAS MADE.
MARINE.../TONIGHT THROUGH TUESDAY NIGHT/ THE "BACKGROUND" OF THE
FORECAST IS FAIRLY STRAIGHTFORWARD WITH MODERATE WINDS AND
HAZARDOUS SEAS PREVALENT. SEAS WILL REMAIN ON THE HIGH END DUE TO
PRIOR SWELL STILL PROPAGATING WEST FROM THE CENTRAL GULF...WHICH
HAS JUMPED LEVELS TO 8.5 FEET AT BUOY 20 AS OF 1 PM. THE
"FOREGROUND" WILL BE HIGHLY DEPENDENT ON CONVECTION. SHOULD
ANOTHER NORTHEAST MEXICO MCS DEVELOP OVERNIGHT...SOUTHERLY WINDS
WILL CRANK UP AND COULD GUST TO 30-40 KNOTS AND REALLY CRANK THE
CHOP IN TIME FOR ANY EARLY MORNING FISHING EXCURSIONS. FOR THE
GULF...WILL EXTEND THE SMALL CRAFT ADVISORY THROUGH DAYBREAK
TUESDAY AT MINIMUM.
WEDNESDAY THROUGH SUNDAY...MODERATE ONSHORE FLOW AND A LOW TO
MODERATE SEA TO PERSIST THROUGH THE WORK WEEK WITH BROAD RIDGING
DEVELOPS OVER TEXAS. A WEAK FRONT IS FORECAST TO MOVE ACROSS THE
COASTAL WATERS THURSDAY NIGHT OR EARLY FRIDAY WITH ONLY BRIEF
NORTHEAST TO EAST WINDS FRIDAY. A LARGER STORM SYSTEM APPROACHES
FROM THE WEST NEXT WEEKEND WITH SOUTHEAST WINDS AND SEAS
INCREASING.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT TUESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Apr 18, 4:03 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 403 PM CDT MON APR 18 2016 TXZ248>257-192100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 403 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY UNTIL 11 PM CDT TONIGHT. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND FLASH FLOODING ARE THE MAIN SEVERE WEATHER THREATS. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH DUE TO LARGE SWELLS FROM THE EAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES TUESDAY THROUGH THURSDAY NIGHT...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ANY OBSERVATIONS OF LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND FLASH FLOODING SHOULD BE REPORTED BY RESIDENTS TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-192100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 403 PM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE DUE TO ROUGH SWELLS FROM THE EAST. STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED WATERSPOUTS...ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE WILL REMAIN IN EFFECT UNTIL 7 PM CDT TUESDAY. ADDITIONAL SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS COAST WEDNESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ANY OBSERVATIONS OF LARGE HAIL...DAMAGING WINDS...AND WATERSPOUTS SHOULD BE REPORTED BY MARINERS TO THE UNITED STATES COAST GUARD AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. TOMASELLI
In the hours before
Special weather statement, Apr 18, 6:20 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
620 PM CDT MON APR 18 2016
TXZ248-190015-
ZAPATA TX-
620 PM CDT MON APR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAPATA COUNTY UNTIL 715
PM CDT...
AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR LAS PALMAS...OR 9 MILES NORTHWEST OF
ZAPATA...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...LAS PALMAS...ZAPATA
COUNTY AIRPORT...ZAPATA HIGH SCHOOL...ZAPATA COUNTY PUBLIC LIBRARY...
FALCON SHORES AND ZAPATA COUNTY FIRE DEPARTMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 2708 9943 2713 9907 2686 9907 2688 9933
2692 9932 2693 9938 2694 9939 2696 9939
2698 9938 2702 9942 2701 9943 2702 9945
2704 9944 2706 9945
TIME...MOT...LOC 2319Z 269DEG 10KT 2699 9937
60Special weather statement, Apr 18, 6:54 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
654 PM CDT MON APR 18 2016
TXZ250-251-253-254-190100-
INLAND WILLACY TX-KENEDY TX-HIDALGO TX-BROOKS TX-
654 PM CDT MON APR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STARR...SOUTHWESTERN
KENEDY...SOUTHERN BROOKS...NORTHEASTERN HIDALGO AND NORTHWESTERN
WILLACY COUNTIES UNTIL 800 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF SAN
RAFAEL RANCH AIRPORT TO 6 MILES SOUTH OF EL COYOTE RANCH AIRPORT TO
6 MILES EAST OF PUERTO RICO. MOVEMENT WAS EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ARMSTRONG...LINN...SAN MANUEL...RACHAL...RUDOLPH...YTURRIA...PUERTO RICO...
EL COYOTE RANCH AIRPORT...NORIAS AND ARMSTRONG RANCH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
DEEP SOUTH TEXAS.
LAT...LON 2675 9773 2653 9774 2658 9840 2664 9839
2678 9832 2678 9839 2690 9842 2696 9774
TIME...MOT...LOC 2353Z 269DEG 22KT 2684 9833 2676 9821 2667 9824
60Special weather statement, Apr 18, 7:28 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
728 PM CDT MON APR 18 2016
TXZ252-190100-
STARR TX-
728 PM CDT MON APR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL STARR COUNTY UNTIL
800 PM CDT...
AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
OF RIO GRANDE CITY MUNICIPAL AIRPORT TO NEAR LAS LOMAS TO NEAR RIO
GRANDE CITY. MOVEMENT WAS EAST SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...GARCIASVILLE...LA GRULLA...GRULLA MIDDLE SCHOOL...LA
PUERTA...SANTA CRUZ...STARR COUNTY MEMORIAL HOSPITAL...ALTO BONITO...LAS
LOMAS AND STARR COUNTY SHERIFFS OFFICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
DEEP SOUTH TEXAS.
LAT...LON 2626 9868 2627 9872 2628 9870 2629 9871
2630 9875 2631 9875 2631 9874 2633 9875
2632 9878 2633 9879 2637 9880 2636 9884
2636 9888 2641 9883 2653 9874 2626 9859
2625 9862 2626 9862 2624 9864 2624 9867
TIME...MOT...LOC 0027Z 289DEG 12KT 2649 9874 2640 9877 2633 9883
60Special weather statement, Apr 18, 7:43 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
743 PM CDT MON APR 18 2016
TXZ251-253-254-190130-
INLAND WILLACY TX-KENEDY TX-HIDALGO TX-
743 PM CDT MON APR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...
NORTHEASTERN HIDALGO...WESTERN WILLACY AND NORTHWESTERN CAMERON
COUNTIES UNTIL 830 PM CDT...
AT 743 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARGILL ELEMENTARY...OR NEAR HARGILL...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAYMONDVILLE...LYFORD...LASARA...SAN MANUEL...FAYSVILLE...LINN...HARGILL...
SEBASTIAN...SAN PERLITA AND RAYMONDVILLE FIRE STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 2654 9753 2634 9779 2635 9786 2630 9786
2647 9830 2673 9799
TIME...MOT...LOC 0043Z 300DEG 23KT 2651 9800
CASTILLOSpecial weather statement, Apr 18, 8:18 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
818 PM CDT MON APR 18 2016
TXZ255>257-190215-
COASTAL WILLACY TX-INLAND CAMERON TX-COASTAL CAMERON TX-
818 PM CDT MON APR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLACY AND EASTERN
CAMERON COUNTIES UNTIL 915 PM CDT...
AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLY BEACH TO NEAR
THE U.S. COAST GUARD STATION IN CAMERON COUNTY. MOVEMENT WAS NORTH
AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTH PADRE ISLAND...ARROYO CITY...BROWNSVILLE...PHARR CENTRAL FIRE
STATION...PORT ISABEL LIGHTHOUSE...GARRIA ELEMENTARY SCHOOL...U.S. COAST
GUARD STATION...SOUTH PADRE ISLAND CONVENTION CENTER...PORT ISABEL HIGH
SCHOOL AND BEACH ACCESS FIVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
DEEP SOUTH TEXAS.
LAT...LON 2595 9715 2595 9740 2646 9748 2645 9737
2642 9745 2641 9745 2644 9738 2640 9742
2639 9741 2644 9736 2639 9737 2639 9734
2635 9738 2645 9723 2636 9733 2644 9723
2636 9731 2641 9722 2607 9714
TIME...MOT...LOC 0117Z 181DEG 14KT 2614 9732 2603 9713
60Special weather statement, Apr 18, 8:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
834 PM CDT MON APR 18 2016
TXZ251-254-256-190215-
INLAND WILLACY TX-COASTAL WILLACY TX-KENEDY TX-
834 PM CDT MON APR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY...NORTHERN
WILLACY AND NORTHEASTERN CAMERON COUNTIES UNTIL 915 PM CDT...
AT 834 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PORT MANSFIELD AIRPORT...OR NEAR PORT MANSFIELD...MOVING EAST AT 20
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAYMONDVILLE...PORT MANSFIELD...SAN PERLITA...RAYMONDVILLE POLICE
DEPARTMENT...RAYMONDVILLE FIRE STATION...PORT MANSFIELD CHAMBER OF
COMMERCE...PORT MANSFIELD AIRPORT...WILLAMAR...RAYMONDVILLE HIGH SCHOOL
AND REBER MEMORIAL LIBRARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 2639 9732 2639 9741 2638 9737 2644 9783
2669 9768 2663 9744 2666 9745 2666 9744
2659 9743 2664 9732 2663 9732 2657 9728
2664 9731 2664 9730 2649 9725
TIME...MOT...LOC 0134Z 283DEG 20KT 2653 9753
CASTILLOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:21 PM CDT | Flash Flood Warning | BRO | Starr | 114 min |
| Apr 18, 7:28 PM CDT | Special Weather Statement | BRO | Starr | 32 min |
| Apr 18, 7:43 PM CDT | Special Weather Statement | BRO | Hidalgo | 47 min |
| Apr 18, 7:46 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 59 min |
| Apr 18, 7:56 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 94 min |
| Apr 18, 8:07 PM CDT | Special Marine Warning | BRO | 113 min | |
| Apr 18, 8:18 PM CDT | Special Weather Statement | BRO | Cameron | 57 min |
| Apr 18, 8:34 PM CDT | Special Weather Statement | BRO | Willacy | 41 min |
| Apr 18, 8:40 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 1 min |
| Apr 18, 8:56 PM CDT | Special Weather Statement | BRO | Hidalgo | 49 min |
| Apr 18, 9:28 PM CDT | Special Weather Statement | BRO | Zapata | 47 min |
| Apr 18, 9:29 PM CDT | Special Weather Statement | BRO | Cameron | 46 min |
| Apr 18, 9:34 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 56 min |
| Apr 18, 9:50 PM CDT | Special Weather Statement | BRO | Cameron | 40 min |
| Apr 18, 9:57 PM CDT | Areal Flood Advisory | BRO | Cameron | 93 min |
| Apr 18, 10:05 PM CDT | Special Weather Statement | BRO | Zapata | 40 min |
| Apr 18, 10:14 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 31 min |
| Apr 18, 10:14 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 38 min |
| Apr 18, 10:22 PM CDT | Areal Flood Advisory | BRO | Cameron | 83 min |
| Apr 18, 10:45 PM CDT | Flash Flood Warning | BRO | Cameron | 2 hr |
| Apr 18, 10:46 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 44 min |
| Apr 18, 11:22 PM CDT | Special Marine Warning | BRO | 53 min | |
| Apr 18, 11:56 PM CDT | Special Weather Statement | BRO | Zapata | 34 min |
| Apr 19, 1:19 AM CDT | Special Weather Statement | BRO | Cameron | 41 min |
| Apr 19, 2:08 AM CDT | Special Marine Warning | BRO | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.